MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer's spouse called and reported that they experienced low blood glucose with blood glucose of 21 mg/dl at the time of the incident.The customer did not mention how they were treated.The customer did not mention any symptoms.The customer was wearing the insulin pump during the incident.The customer stated their meter was not reading correctly and that caused the customer to take too much insulin and going low.Troubleshooting was not completed as the customer declined.The customer stated that carelink was not recording any information since (b)(6) 2019.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime or a33 test, excessive no delivery test and delivery accuracy test.The stop (idle) current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.The no delivery alarm functions properly during the basic occlusion test and occlusion test.No unexpected no delivery alarm noted.The test battery was removed and reinserted with no unexpected insulin pump reset or a21 alarm noted.No lost settings or time clock anomaly noted during testing.Device communicated properly with the test blood glucose meter.The test value of 95 mg/dl was sent by the meter and received by the device.No insulin pump or meter communication anomaly noted.Device uploaded properly using carelink.No anomaly noted when uploading the insulin pump using carelink.Carelink properly listed the test data.Device was monitored for 1 day.No unexpected alarms noted during testing.No cracked keypad overlay noted.No damage noted on the lcd glass.Device had cracked reservoir tube near the esc and act buttons, cracked and scratched reservoir tube window, cracked reservoir tube lip, cracked display window, cracked case at display window corner and cracked battery tube threads.(b)(4).

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key8845164
Report Number2032227-2019-38941
Device Sequence Number16781317
Product Code OYC
UDI-Device Identifier00613994402042
UDI-Public(01)00613994402042
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-722NAB
Device Catalogue NumberMMT-722NAB
Device Lot NumberA5722NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR UNOMED SET
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient Weight53